Hail, Walthall
- When
- June 7, 4:25 PM CST
- Where
- Walthall County, 2 mi SW of Tylertown
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.099, -90.174
A weak upper trough combined with a highly unstable airmass to produce isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
A weak upper trough combined with a highly unstable airmass to produce isolated severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 7, 2:21 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 321 PM CDT TUE JUN 7 2011 .SYNOPSIS... RATHER WEAK SURFACE PRESSURE PATTERN OVER THE AREA. WEAK MCV MOVING WESTWARD NEAR LAKE PONTCHARTRAIN AT PRESENT...WITH ISOLATED CONVECTION DEVELOPING AGAIN THIS AFTERNOON. AREAL COVERAGE NOT QUITE AS FULL AS YESTERDAY. YESTERDAYS CONVECTION DID ALLOW TEMPERATURES TO START FROM A LOWER BASE TODAY...KEEPING TEMPERATURES BELOW THE 95 DEGREE MARK IN MOST AREAS. && .SHORT TERM... WEAK UPPER LOW OVER SOUTHERN GULF WILL CONTINUE ROTATING IN PLACE THROUGH FRIDAY. MOISTURE LEVELS TOMORROW ARE SIMILAR TO TODAY...AND EXPECT SIMILAR AREAL COVERAGE...20 TO 30 PERCENT AT BEST. COLUMN DRIES OUT SOMEWHAT FOR THURSDAY AND FRIDAY...AND WILL GRADUALLY DRY OUT FORECAST. NAM SOLUTION IS DISCOUNTED FOR THIS RUN DUE TO ITS POOR HANDLING OF TROPICAL FEATURE TO THE SOUTH OF PUERTO RICO. TEMPERATURES STILL RUNNING ABOVE GUIDANCE...EVEN IN AREAS THAT HAVE SEEN RAIN THE LAST FEW DAYS...SO WILL CONTINUE TO GO ABOVE GUIDANCE BY A COUPLE OF DEGREES THROUGH THE PERIOD. && .LONG TERM... AS NOTED IN SHORT TERM SECTION...TROPICAL FEATURE HANDLED POORLY BY NAM. NHC/HPC SOLUTION ON MOVEMENT OF THIS FEATURE FITS ECMWF SOLUTION FAIRLY WELL AND WILL USE ECMWF WIND FIELDS FOR SOLUTION FOR THE BACK END OF THE FORECAST. ANY PRECIPITATION OVER THE WEEKEND SHOULD BE EXTREMELY LIMITED...AND WILL KEEP WEEKEND FORECAST DRY. AS RIDGE RETROGRADES SOMEWHAT LATE IN THE WEEKEND...THIS MAY ALLOW A BOUNDARY TO NEAR THE AREA MONDAY...ALLOWING FOR SLIGHTLY BETTER CHANCES FOR PRECIPITATION ON MONDAY AND TUESDAY. WILL CONTINUE THE TREND OF GOING SEVERAL DEGREES ABOVE GUIDANCE UNTIL GUIDANCE COMES MORE IN LINE WITH REALITY. && .AVIATION... VFR CONDITIONS IS ON TAP FOR MOST OF THE DAY. ISOLATED TO SCATTERED SHRA/TSRA WITH TEMPO RESTRICTED VSBYS/CIGS THROUGH 00Z WEDNESDAY. THE HIGHEST PROBABILITIES EXPECTED FROM KMCB- KHDC TO KASD TO KGPT. MVFR CONDITION LIKELY AGAIN WITH MIST RESTRICTED VISIBILITY AT EACH SITE 09Z WED THROUGH 13Z WED. EXPECT ISOLATED CONVECTION TO AGAIN DEVELOP AFTER 18Z WEDNESDAY. && .MARINE... OUTSIDE OF ISOLATED CONVECTION...NO MAJOR MARINE ISSUES THROUGH THE PERIOD. TROPICAL FEATURE MENTIONED ABOVE SHOULD HAVE LITTLE EFFECT ON OUR COASTAL WATERS THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 94 70 94 / 20 30 20 20 BTR 72 96 71 95 / 20 30 20 20 ASD 73 93 71 93 / 20 30 20 20 MSY 75 94 74 94 / 20 30 20 20 GPT 74 92 73 93 / 20 30 20 20 PQL 73 94 71 93 / 20 30 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 35
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 329 PM CDT TUE JUN 7 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-082030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 329 PM CDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE EVENING HOURS...GENERALLY NORTH OF THE INTERSTATE 10 AND 12 CORRIDORS. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG WIND GUSTS. THESE WINDS COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS LIKE TRASH CANS AND LAWN FURNITURE. LOCALIZED VERY HEAVY RAINFALL IS ALSO POSSIBLE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON WEDNESDAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. AN OZONE ACTION DAY WILL BE IN EFFECT FOR THE BATON ROUGE AREA ON WEDNESDAY FROM 6 AM UNTIL MIDNIGHT CDT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...ANY REPORTS OF SEVERE WEATHER THIS EVENING OR WEDNESDAY SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
MSZ082-072100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 302 PM CDT TUE JUN 7 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING JACKSON COUNTY... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR ESCATAWPA...OR ABOUT 2 MILES EAST OF ESCATAWPA...MOVING NORTHWEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ESCATAWPA...WADE AND VANCLEAVE THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND GUSTS TO NEAR 35 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
MSZ070-071-072100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 334 PM CDT TUE JUN 7 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING WALTHALL COUNTY...PIKE COUNTY... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 16 MILES EAST OF MCCOMB...MOVING NORTHWEST AT 10 TO 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
MSZ069-070-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CDT TUE JUN 7 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING AMITE COUNTY...PIKE COUNTY... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHEAST OF MCCOMB...OR ABOUT 9 MILES EAST OF SUMMIT...MOVING WEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MCCOMB...SUMMIT AND SMITHDALE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
MSZ068-069-072230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 432 PM CDT TUE JUN 7 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING AMITE COUNTY...WILKINSON COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF LIBERTY TO 24 MILES WEST OF LIBERTY...MOVING NORTHWEST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... DOLOROSA BY 515 PM... FORT ADAMS BY 520 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
LAZ036-037-MSZ069-072315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 514 PM CDT TUE JUN 7 2011 ...STRONG THUNDERSTORM MOVING NORTH AFFECTING AMITE COUNTY...ST. HELENA PARISH...EAST FELICIANA PARISH... AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GREENSBURG...OR ABOUT 2 MILES SOUTHEAST OF DARLINGTON...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... DARLINGTON BY 520 PM... EASLEYVILLE BY 530 PM... 8 MILES WEST OF GILLSBERG BY 600 PM... 8 MILES SOUTH OF LIBERTY BY 615 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 S TYLERTOWN 31.09N 90.14W
06/07/2011 E0.75 INCH WALTHALL MS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS PENNY SIZED HAIL 2 MILES SOUTH OF
TYLERTOWN.
&&
JSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310583.